MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN917531
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Ischemia (1942); Insufficient Information (4580)
Date of Event 09/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that " iab originally inserted in another hospital.Balloon was removed at our hospital.It was difficult for the cardiac surgeon when removing the balloon: balloon was blocked in the stent".Additional information received states "the balloon was removed following acute limb ischemia.Due to the difficulties encountered during removal, the iab + stent had to be removed as a single unit.During the incident, the patient had to be compressed for 30 to 45 minutes after removal".At the time of this report the customer has not returned our requests for additional information.If additional information is received, the complaint file will be updated.
 
Additional Manufacturer Narrative
(b)(6).N/a.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Additional information received on 20 nov 2023 states that placement of the iab caused limb ischemia in the patient.The patient received "approximately 3-4 hours" of iabp therapy before the iab was removed.Manual compression of the insertion site was required after removal because "impossible to remove the balloon independently of the sheath, the surgeon had to remove the whole assembly (balloon + sheath)".The product was not returned for investigation.The customer photo submitted was reviewed; the photo showed the intra-aortic balloon catheter (iabc) bladder withdrawn through the teflon sheath and buckling was noted to the teflon sheath extrusion.The issue reviewed in the photo is consistent with the reported complaint.Based on the customer photo, the iabc was not removed from the patient per the instructions for use (ifu).The instructions for use states: "do not remove arrow iab through hemostasis sheath introducer or hemostasis device.Once unwrapped (unfurled), balloon profile will not allow passage through the sheath and attempted removal in this manner may result in arterial tearing, dissection or balloon damage." a device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for iab removal difficulty is confirmed based on the customer photo provided with the complaint report.The intra-aortic balloon catheter (iabc) bladder was withdrawn through the teflon sheath and buckling was noted to the teflon sheath extrusion, which indicates the iabc was not removed from the patient per the instructions for use (ifu).As a result, an in-service has been requested to review the instructions for use (ifu) with the customer.The product was not returned for investigation.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the removal difficulty.The probable root cause of the complaint is user related.No further action required at this time.The reported complaint will be monitored for any developing trends.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The product was not returned for investigation.The customer photo submitted was reviewed; the photo showed the intra-aortic balloon catheter (iabc) bladder withdrawn through the teflon sheath and buckling was noted to the teflon sheath extrusion.The issue reviewed in the photo is consistent with the reported complaint.Based on the customer photo, the iabc was not removed from the patient per the instructions for use (ifu).The instructions for use states: "do not remove arrow iab through hemostasis sheath introducer or hemostasis device.Once unwrapped (unfurled), balloon profile will not allow passage through the sheath and attempted removal in this manner may result in arterial tearing, dissection or balloon damage." a device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for iab removal difficulty is confirmed based on the customer photo provided with the complaint report.The intra-aortic balloon catheter (iabc) bladder was withdrawn through the teflon sheath and buckling was noted to the teflon sheath extrusion, which indicates the iabc was not removed from the patient per the instructions for use (ifu).As a result, an in-service has been requested to review the instructions for use (ifu) with the customer.The product was not returned for investigation.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the removal difficulty.The probable root cause of the complaint is user related.No further action required at this time.The reported complaint will be monitored for any developing trends.Other remarks: n/a, corrected data: n/a.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).In section d provided the full udi # udi related data quality updates only.Other remarks: n/a.Corrected data: n/a.

Brand Name
ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
laura guadalupe gonzalez
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17922958
Report Number3010532612-2023-00583
Device Sequence Number20528776
Product Code DSP
UDI-Device Identifier00801902034724
UDI-Public(01)00801902034724(11)211206(17)231130(10)18F21M0010(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K021462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberIPN917531
Device Catalogue NumberIAB-05830-LWS
Device Lot Number18F21M0010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer11/14/2023
11/14/2023
Not provided
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date11/15/2023
11/20/2023
08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.; N/A.; N/A.
Patient SexUnknown